Q. Why is Paracetamol prescribed, if fever is an immune response of the body to act as defense mechanism?

Answered by Dr. Divakara P and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Fever or Paracetamol? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

Is fever an immune response of the body to act as defense mechanism against infection, why is Paracetamol prescribed to reduce temperature?What will be happen, if not used?


Related Questions:
Why does my heart rate increase with fever?
Be Cautious When Using OTC (Over The Counter) Drugs
There is continuous fever after ureteric stent removal. Why?
 

Dr. Divakara P
M.B.B.S., M.D
Diabetology, Endocrinology, General Medicine, Internal Medicine, Pain Medicine, Pulmonology (Asthma Doctors

Hi,

Welcome to icliniq.com.

Very much impressed by your query. Yes as you said, fever is an immune response of the body to act as defense mechanism against infection. Most of the time Paracetamol is not needed if body temperature is not crossing >102 degree F. But any temperature >102 degree F causes many biochemical and physiological damages to the body, such as:

  • The enzymes in the body will not work properly.
  • Body oxygen consumption increase causing a strain on heart.
  • Body glucose utilisation increases and this coupled with loss of appetite and less food intake will cause profound weakness.

Because of all this Paracetamol is used. But definitely not required for a low grade fever.

For further queries, consult a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


If I had six Paracetamol tablets and seven of Mefenamic acid, how bad can it be?
Query: Hello doctor, I am 18 years old. What if I have six tablets of 500 mg Paracetamol (Crocin advance) and seven tablets of 500 mg Mefenamic acid (Ponstan forte) at one go (within five minutes)? How bad will it be? What will the side effects be?  Read Full »
Dr. Smit Uttam Janrao
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. This dose is really too high. You should not take medicines like this without a proper prescription from your doctor. You may have an acute liver failure. Stop them right now and take a high-carbohydrate diet for the next five to seven days. ...  Read Full »
 
Are uric acid medications and Paracetamol harmful to the liver?
Query: Hello doctor,My father is 67 and a patient of hypertension and hypothyroidism. Recently, he has been detected with elevated bilirubin levels. Here are his recent symptoms: occasional mild fever (99 to 100.5 F). No apparent cold symptom. Typhoid test came negative. Mild nausea (feeling better after u...  Read Full »
Dr. Noushif M
Surgical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. The attached reports (attachment removed to protect patient identity) look alright except for fatty liver on the ultrasound scan. The liver function is fine. The bilirubin can just be observed, nothing worrisome. I suggest he have Udiliv (Ursodiol) for three t...  Read Full »
 
Cetirizine and Paracetamol for Fever
Query: Hi doctor, When I have the fever, can I take Cetirizine in the morning and then Paracetamol in the afternoon?  Read Full »
Dr. Geethu Thomas
Family Physician

Answer: Hi, Welcome to icliniq.com. You mentioned that you have the fever. You can use Paracetamol. You can take it up to three times a day and can stop if your temperature comes down. Now, coming to Cetirizine, it is used for allergy, cold, etc. If you are having a flu type of fever, that is, fever with...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What is the best treatment for oily scalp and hair?
Hello doctor,I completed my acne treatment one year ago and my skin is clear after some period of time. My scalp and fac ...Read more »
How Is H.Pylori Infection Diagnosed and Treated?
Helicobacter pylori (H.pylori) is a bacteria that infects your stomach. Approximately 50% of the world's population has ...Read more »
Is it normal to have foamy urine?
Hello doctor, My urine is foamy. I am confused whether everyone will get bubble and foamy urine while urinating. Please ...Read more »
 
 

Also Read Answers From